Low regularity solutions for the wave map equation into the 2-D sphere

Piero D'Ancona, Vladimir Georgier

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

A class of weak wave map solutions with initial data in Sobolev space of order s < 1 is studied. A non uniqueness result is proved for the case, when the target manifold is a two dimensional sphere. Using an equivariant wave map ansatz a family of self - similar solutions is constructed. This construction enables one to show ill - posedness of the inhomogeneous Cauchy problem for wave maps.

Original languageEnglish
Pages (from-to)227-266
Number of pages40
JournalMathematische Zeitschrift
Volume248
Issue number2
DOIs
Publication statusPublished - 2004 Oct 1
Externally publishedYes

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Low regularity solutions for the wave map equation into the 2-D sphere'. Together they form a unique fingerprint.

  • Cite this